Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 11, NWS Cheyenne, WY

February 25, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 25, 2016, 2:00 PM MST for 4 counties in Wyoming. It took effect at Feb 27, 2016, 1:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 2:00 PM MST (21:00 UTC)
In effect from
Feb 27, 2016, 1:00 PM MST
Expired
Feb 26, 2016, 10:29 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS75 KCYS 252100
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MST THU FEB 25 2016

...STRONG WINDS POSSIBLE ON SATURDAY AT WIND PRONE WYOMING
LOCATIONS...

.A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A 
STRENGTHENING PRESSURE GRADIENT WILL PRODUCE A POSSIBLE HIGH WIND
EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS
ACROSS SOUTHEAST WYOMING.

WYZ106-110-116-117-261200-
/O.NEW.KCYS.HW.A.0011.160227T1600Z-160228T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
200 PM MST THU FEB 25 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* TIMING...9 AM SATURDAY THROUGH 6 AM SUNDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
2 follow-up statements
739 
WWUS75 KCYS 260843
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
143 AM MST FRI FEB 26 2016

...STRONG WINDS POSSIBLE ON SATURDAY OVER WIND PRONE AREAS OF
SOUTHEAST WYOMING...

.A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A
STRENGTHENING PRESSURE GRADIENT WILL PRODUCE A POSSIBLE HIGH WIND
EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS
ACROSS SOUTHEAST WYOMING.

WYZ106-110-116-117-262300-
/O.EXT.KCYS.HW.A.0011.160227T2000Z-160228T0900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
143 AM MST FRI FEB 26 2016

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

* TIMING...1 PM SATURDAY THROUGH 2 AM SUNDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH 
  TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
932 
WWUS75 KCYS 261729
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1029 AM MST FRI FEB 26 2016

...STRONG WINDS ON SATURDAY OVER WIND PRONE AREAS OF SOUTHEAST
WYOMING...

.A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A
STRENGTHENING PRESSURE GRADIENT WILL LIKELY PRODUCE A HIGH WIND
EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS
ACROSS SOUTHEAST WYOMING.

WYZ106-110-116-117-271200-
/O.UPG.KCYS.HW.A.0011.160227T2000Z-160228T0900Z/
/O.NEW.KCYS.HW.W.0011.160227T2000Z-160228T0900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1029 AM MST FRI FEB 26 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 2 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 2 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...1 PM SATURDAY THROUGH 2 AM SUNDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 25, 10:56 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 25, 10:56 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST THU FEB 25 2016

.UPDATE...
ISSUED AT 1055 AM MST THU FEB 25 2016

TEMPERATURES RESPONDING NICELY TO SUNNY SKIES. MINOR ADJUSTMENTS
TO TEMPERATURES...DEWPOINTS AND WINDS FOR THIS AFTERNOON BASED
ON TRENDS.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 200 AM MST THU FEB 25 2016

PRETTY QUIET WEATHER PATTERN THROUGH THE FIRST HALF OF SATURDAY.
NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE TODAY WITH RATHER WEAK
LLVL GRADIENTS. THIS WILL BE ONE OF THE LEAST WINDY DAYS IN AN
OTHERWISE QUIET WINDY MONTH. TEMPS WILL BE SEASONAL WITH HIGHS
MOSTLY IN THE 40S. HEIGHTS RISE ON FRI WITH LLVL WARM ADVECTION
AND 700 MB TEMPS UP TO AROUND 0C BY THE AFTN. THIS MEANS TEMPS
WILL RISE 10-15 DEGREES COMPARED TO TODAY. WITH WEAK FLOW ALOFT
(700 MB WINDS AROUND 20 KTS)...ANOTHER DAY OF RELATIVELY WEAK
WINDS WILL OCCUR.

THE FLOW ALOFT BECOMES MORE ZONAL BY SATURDAY AHEAD OF A RAPIDLY
MOVING SHORTWAVE. HIGHS WILL RISE INTO THE LOW TO MID 60S SO IT
WILL BE QUITE MILD FOR LATE FEB. WITH PRESSURE FALLS TO THE EAST
OF THE LARAMIE RANGE...WEST TO SOUTHWEST WINDS WILL REALLY BEGIN
TO INCREASE OVER SOUTHEAST WY DURING THE AFTN. THE 850 MB CAG-CPR
GRADIENT IS MAXIMIZED AT 65-75 METERS ON SATURDAY
EVENING...ASSOCIATED WITH THE SHORTWAVE TROUGH PASSAGE. WIND
HIGHLIGHTS WILL LIKELY BE NEEDED FOR THE WIND PRONE AREAS ON SAT
AFTN/EVENING. THERE IS ALSO SOME POTENTIAL FOR HIGH WINDS TO
SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING BEHIND THE FROPA ON
SAT EVENING. SOUNDINGS AT CYS SHOW GOOD SUBSIDENCE AND STRONG
WINDS JUST OFF THE SFC (65 KTS AT 750 MB). WHILE IT WILL BE BREEZY
TO WINDY THROUGH SAT NIGHT...WINDS WILL START TO DROP OFF BY
SUNRISE ON SUNDAY.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 200 AM MST THU FEB 25 2016

UNSETTLED WEATHER IN THE EXTENDED WITH CHANCES FOR RAIN AND SNOW.

BOTH THE GFS AND ECMWF SHOW A SHORTWAVE MOVING THROUGH THE CWFA
SUNDAY. ECMWF A LITTLE FURTHER NORTH WITH THE ENERGY THAT WOULD
PRETTY MUCH LEAVE US DRY. GFS SHOWING MORE WIDESPREAD
PRECIPITATION...ESPECIALLY ACROSS OUR NORTHERN ZONES WHICH ITS
HITTING PRETTY HARD SUNDAY MORNING. CARRIED SLIGHT CHANCE POOPS
ACROSS CONVERSE AND NIOBRARA COUNTIES WITH CHANCE POPS FOR THE
MOUNTAINS OUT WEST. PRECIP SHOULD COME TO AN END SUNDAY AFTERNOON
AS THE SHORTWAVE MOVES EAST.

NEXT SHORTWAVE BEGINS TO IMPACT ZONES OUT WEST BY MONDAY
AFTERNOON. GFS AND ECMWF IN GOOD AGREEMENT ON TIMING AND LOCATION
OF PRECIP ACROSS CARBON AND WESTERN CONVERSE COUNTIES AS THE
FRONT SAGS IN FROM THE NORTH. WITH THE TIMING OF THIS SYSTEM
COMING THROUGH AT NIGHT...WOULD EXPECT MOST OF THIS PRECIP TO FALL
AS SNOW. GFS 700MB TEMPERATURES OF -6 TO -8C IS IN GOOD AGREEMENT
WITH THE ECMWF. THIS LOOKS TO BE A PRETTY GOOD TRACK...THE LOW
TRACKS ACROSS CENTRAL COLORADO...SO WE COULD BE LOOKING AT SOME
SNOW ACCUMULATIONS FOR MONDAY NIGHT INTO TUESDAY.

RIDGE AXIS BUILDS IN FOR WEDNESDAY FOR A DRY DAY. COULD BE QUITE
WINDY IN THE PANHANDLE WEDNESDAY AS GFS 850MB WINDS 45-50KTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1046 AM MST THU FEB 25 2016

VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD WITH ONLY A
FEW HIGH CLOUDS MOVING OVERHEAD. WIND GUSTS AROUND 20KTS ARE
POSSIBLE IN THE HIGH COUNTRY THIS AFTERNOON...WITH SPEEDS
INCREASING OVERNIGHT ALONG AND WEST OF I-25. THESE WINDS LOOK TO
SPREAD FURTHER EAST ACROSS THE PLAINS FRIDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 200 AM MST THU FEB 25 2016

AFTER A COOL DAY TODAY...TEMPERATURES WILL WARM FRIDAY INTO SATURDAY.
HIGH TEMPERATURES WILL RISE INTO THE LOW TO MID 60S TO THE EAST OF
LARAMIE RANGE ON SATURDAY.  THIS WILL CAUSE MINIMUM RELATIVE HUMIDITY
VALUES TO FALL TO 15-20 PERCENT.  BREEZY CONDITIONS WILL ALSO EXIST
ACROSS SOUTHEAST WYOMING...RESULTING IN AN ELEVATED FIRE WEATHER
THREAT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...ZF
LONG TERM...GCC
AVIATION...RJM
FIRE WEATHER...ZF
Hazardous weather outlook, Feb 25, 4:58 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
458 AM MST THU FEB 25 2016

WYZ101>119-261200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
458 AM MST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST TO NORTHWEST WINDS WILL BE ON THE INCREASE SATURDAY WITH THE
WIND PRONE AREAS OF SOUTHEAST WYOMING POSSIBLY REACHING 60 MPH OR
GREATER AT TIMES.

ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT INTO TUESDAY AS A
PACIFIC LOW PRESSURE SYSTEM MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-261200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
458 AM MST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.